# SDR PLGA990105A

- Difficulty date: January 5, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N354BE
- Make and model: Saab 340B
- Aircraft serial: 340B246
- System (JASC): 6120 · Propeller Controlling System
- Part: Control Cable
- Part number: C821452
- Condition: Disconnected
- Location: Lt Propeller
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

LGA - FLT 6539 - AFTER TAKEOFF AND WHILE PASSING THROUGH 5000 FT, THE LEFT PROPELLER RPM DROPPED TO 1140.  THE CREW WAS UNABLE TO CORRECT THE PROBLEM AND FOLLOWED PROCEDURES TO SHUT THE ENGINE DOWN.  THE AIRCRAFT RETURNED TO LGA AND LANDED WITHOUT INCIDENT.  MAINTENANCE DISCOVERED THE LEFT PCU CONDITION LEVER CABLE BALL JOINT TO BEARING ROD END WHICH CONNECTS CONTROL CABLE TO PCU HAD DISCONNECTED.  FURTHER INVESTIGATION REVEALED THAT THE IMPROPER PART NUMBER BALL JOINT HAD BEEN INSTALLED WHICH HAD NO SAFETY LOCKING FEATURES, THIS ALLOWED THE ROD END BEARING TO ROTATE AND DISCONNECT.  THE CONTROL CABLE WITH CORRECT PART NUMBER BALL JOINT WAS INSTALLED WITH PROPER SAFETY.  THE OPERATOR ISSUED AN FCD TO INSPECT AL
